MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 QUICKLINK EXTENSION LINK #20; BRACHYTHERAPY LINKS & CARTRIDGES

BARD BRACHYTHERAPY, INC. -1424526 QUICKLINK EXTENSION LINK #20; BRACHYTHERAPY LINKS & CARTRIDGES
Model Number 70303QC20
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 02/2022).
 
Event or Problem Description
It was reported that during a brachytherapy procedure, the connector of the device allegedly could not be discharged properly from the cartridge when the dispense button from the loader was pressed.It was further reported that when the dispense button on the loader was pressed again, the connector could be discharged.The procedure was completed using same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review was performed for the affected lot number of the product.No issues were noted.Investigation summary: two sourcelink extension cartridges were returned for evaluation.Both of the cartridges were inspected and nothing unusual was noted.The cartridges gate closure worked as expected, no spring protrusion on the backside of the cartridges and the plunger traveled appropriately.The links in the unused cartridge were in great shape.The unused cartridge with the 20 links was placed into a quicklink loader and was able to dispense all of the links on the first attempt without any issues.The empty cartridge was filled with 20 extension links and was placed into a quicklink loader.All 20 links were dispensed without any issues noted.Therefore, the investigation is unconfirmed for reported issue.A definite root cause could not be determined.Labeling review: labeling was reviewed and found to be adequate.There is a caution statement, which states "in the event the quicklink¿ loader or cartridges become inoperable due to damage or malfunction, any or all components may be removed from the cartridges and implanted manually." h10: d4(expiry date: 06/2022), g3.H11: d4(medical device lot number), h6(method, result, conclusion).H11: section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
QUICKLINK EXTENSION LINK #20
Common Device Name
BRACHYTHERAPY LINKS & CARTRIDGES
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer (Section G)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13250923
Report Number1018233-2021-08795
Device Sequence Number14594677
Product Code KXK
UDI-Device Identifier10801741078115
UDI-Public(01)10801741078115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70303QC20
Device Catalogue Number70303QC20
Device Lot NumberBBFW0056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale